A nonlinear shell model of Koiter's type

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

9 Scopus Citations
View graph of relations

Related Research Unit(s)


Original languageEnglish
Pages (from-to)227-234
Journal / PublicationComptes Rendus de l'Académie des Sciences - Series I - Mathematics
Issue number2
Online published5 Jan 2018
Publication statusPublished - Feb 2018



We define a new two-dimensional nonlinear shell model "of Koiter's type" that can be used for the modeling of any type of shell and boundary conditions and for which we establish an existence theorem. The model uses a specific three-dimensional stored energy function of Ogden's type that satisfies all the assumptions of John Ball's fundamental existence theorem in three-dimensional nonlinear elasticity and that is adapted here to the modeling of thin nonlinearly elastic shells by means of specific deformations that are quadratic with respect to the transverse variable.

Research Area(s)


Download Statistics

No data available